Concerned About Pregancy After Taking Depo Shot 9 days Late

Patient : I had the controceptive injection 3 months ago went back 3 months later to get it re done and was told i was 9 days late. i had unprotective sex the night before the doctor gave me a pregnacey test and it was negative but asked me to come back in 2 weeks to have another test. i havent had a period just slight spotting which i can only notice when i go to the toilet and use tissue i havent had another pregancey test yet. do you thing i could be pregnante?
Doctor :   I comprehend your worry about being pregnant. The 3 month injection contraceptive method is a hormone injection that las ts for 3 months to prevent pregnancy. It contains synthetic progesterone and no estrogen, stops the ovaries from releasing eggs and causes the cervical mucus to thicken and changes the uterine lining, making it harder for sperm to enter or survive in the uterus. Usually, this type of contraceptive method protects for 13 weeks. Since you had unprotected sex more than a week after your next injection but just at the safe limit, a pregnancy test would be the right option to take. Pregnancy has to be ruled out completely in order to start the next dose. About the pregnancy test, this won’t become positive in the first week. That is why it is recommended to be repeated after 2 weeks, you should comply with this. Since you already have noticed spotting, this might be a signal of coming menses, the medication could change the way menses used to be and sometimes causes irregular periods. Certainly the only way to rule out pregnancy completely is the blood pregnancy test. I wish you the best.

Related Q&A

Q: I am taking Cerazette and taking birth control as the first time. I accidentally start the first pill from the bottom...

Q: When taking POP birth control norethindrone how close to the time you are supposed to take it can it still be effecti...

Q: I've noticed my stomach has been gurgling since the last time i had sex they day after my period ended. I am on birth...

Q: I've been taking junel birth control. I just finish my first pack and now this week I'm on withdrawal bleeding. But i...

Q: Is it ok to take brith control after labral reconstruction surgery?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews